• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Update- Starting Methorexate Tabs

Hi
I have just had my appointment with my consultant, I have been taken off sulfasalazine due to pancreatitis and have been put on prednisolone for 9 weeks and to go on methotrexate tablets . Hopefully this will make me feel better. I never see the same consultant but this was very good I went in 10 mins earlier than my appt time and he had loads of time to explain and I felt he listened to me. Has anyone had any experience with methotrexate tablets, I am having weekly blood tests with these.
Many Thanks
 
Hi. I wish you the best. Besides this site, there is a section called Treatment. You might try posting it there also.
 
Hi
I have just had my appointment with my consultant, I have been taken off sulfasalazine due to pancreatitis and have been put on prednisolone for 9 weeks and to go on methotrexate tablets . Hopefully this will make me feel better. I never see the same consultant but this was very good I went in 10 mins earlier than my appt time and he had loads of time to explain and I felt he listened to me. Has anyone had any experience with methotrexate tablets, I am having weekly blood tests with these.
Many Thanks
Typical experience with the tablets is heavy nausea.

Many on this forum and their doctor's report the tablets are hard to handle.

Need to take folic acid along with it, at a minimum.

If the tablets cause unbearable nausea, you may switch to an injection. Typically injected MTX has much lower side effects, though, of course, you have to take the long needle and do a once weekly intramuscular injection, typically into your thigh.

I did injected MTX for nearly a year, but the nausea became unbearable. At the point I was puking in the trash can in my office the next morning after an injection, I knew I couldn't do it any more.

Good luck.
 
I'm on mtx tablets. Been on them for about 4 months. I actually switched from injections to the tablets. I found with the injections I got intense nausea (to the point where I was leaning over the toilet trying not to vomit before I even injected myself. I have been doin better on the tablets. The only issue I have is the day after I take them I am quite tired. I would reccomend taking them in the evening on a night where you have he next day off, in case you are tired or nauseous etc.
 
Top